High Wind, Cheyenne Foothills
- When
- June 6, 10:00 PM MST to June 7, 7:00 AM MST
- Where
- Cheyenne Foothills forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- Department of Highways
A strong pressure gradient produced high winds over southeast Wyoming especially over and adjacent to the South Laramie Range. Gusts of 70 to 80 mph were recorded, resulting in an injury to a truck driver when his tractor-trailer truck was blown over on Interstate 25 southwest of Cheyenne, Wy.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A strong pressure gradient produced high winds over southeast Wyoming especially over and adjacent to the South Laramie Range. Gusts of 70 to 80 mph were recorded, resulting in an injury to a truck driver when his tractor-trailer truck was blown over on Interstate 25 southwest of Cheyenne, Wy.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 6, 7:10 PM MST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
810 PM MDT WED JUN 6 2007
.DISCUSSION...WINDS HAVE FINALLY DIMINISHED OVER THE AREA BETWEEN
KEAN AND KCYS AND WEST TO THE LARAMIE RANGE. WINDS SHOULD PICK UP
AGAIN LATER TONIGHT AS SURFACE PRESSURE GRADIENT AND 700 MB HEIGHT
DIFFERENCES INCREASE AS WELL AS BECOME MORE DIRECTIONALLY IN LINE.
ONLY CHANGE TO FORECAST WILL BE TO ADD CONVERSE AND NIOBRARA
COUNTIES STARTING AT 12Z. MOST OF THE PRECIPITATION THE REST OF
TONIGHT WILL BE OVER THE SNOWY RANGE AND CARBON COUNTY. UPDATED
FORECAST WILL BE ISSUED SOON.
&&
.PREVIOUS DISCUSSION /ISSUED AT 223 PM MDT WED JUN 6 2007/
SHORT TERM...TONIGHT THROUGH FRIDAY...
AN ACTIVE PATTERN SHAPING UP FOR THE NEXT 24 HOURS FOR MUCH OF THE
NORTHERN ROCKIES AND ADJACENT HIGH PLAINS LOCATION. AN UNSEASONABLY
DEEP...550DM...UPPER TROUGH CONTINUES TO ROLL THROUGH THE
INTERMOUNTAIN WEST. SATELLITE IMAGERY PLACES THE UPPER CIRCULATION
OVER WRN WYOMING ATTM...WITH STRONG DIFFLUENT FLOW ALOFT IN PLACE
ACROSS NRN/NERN WYOMING. ALSO...A STRONG SHORTWAVE WAS ROTATING
THROUGH THE BASE OF THE TROUGH. AT THE SFC...THE ASSOCIATED 982 LOW
PRESSURE CENTER WILL CONTINUE TO SLIDE INTO SD THIS AFTERNOON AND
THIS EVENING. STRONG BOUNDARY LAYER MIXING AND DRYING IS OCCURRING
ACROSS WRN/SRN AND CNTRL PORTIONS OF THE CWA...BEHIND THE DEPARTING
EJECTING SFC LOW. THE FIRST AREA OF CONCERN CENTERS AROUND NERN
ZONES WHERE TOR WATCH 352 IS CURRENTLY IN AFFECT. A RACE AGAINST
TIME AS THE 40 DEGREE ISODROSOTHERM CONTINUES TO SLIDE NORTHEAST OF
THE AREA. 18Z SOUNDINGS FROM KLBF AND KUNR INDICATE A MUCH LARGER
CAP THAN MODELS HAD INITIALLY PROGD WITH AROUND 300 J/KG OF CIN AT
18Z. THIS SEEMS TO BE THE PRIMARY LIMITING FACTOR THUS FAR. EXPECT
THE OVERALL SEVERE THREAT TO CONTINUE ACROSS NERN ZONES FOR THE NEXT
FEW HOURS. HOWEVER...WILL PROBABLY NEED TO CLEAR CONVERSE AND
NIOBRARA COUNTIES FROM THE WATCH WITHIN THE HOUR. A BRIEF AREA OF
STRONG WINDS OCCURRED IN VICINITY OF THE PACIFIC FRONT EARLIER THIS
AFTERNOON. HOWEVER...THE AREA OF HIGH WIND WAS VERY SHORT
LIVED...GENERALLY LESS THAN A HALF AN HOUR. IN ITS WAKE...WINDS WILL
WEAKEN A BIT EXCEPT IN VICINITY OF SHOWERS AND THUNDERSHOWERS LATE
THIS AFTERNOON AND THIS EVENING. THE NEXT AREA OF CONCERN IN THE
SHORT TERM REVOLVES AROUND STRENGTHENING WINDS ONCE AGAIN LATE
TONIGHT AND TOMORROW. AS THE AFOREMENTIONED SFC LOW ROLLS OUT ONTO
THE PLAINS...THE SFC PRESSURE GRADIENT BECOMES EXTREMELY TIGHT
TONIGHT OVERNIGHT...WITH AROUND 18 MB MSLP DIFFERENCES AT THE
SURFACE. ALSO...THE KCAG TO KCPR 850MB HEIGHT DIFFERENCE OF 103 DM
AT 12Z TOMORROW. AS A RESULT...HAVE UPGRADED THE HIGH WIND WATCH TO
A WARNING FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE. HAVE
EXCLUDED CONVERSE AND NIOBRARA COUNTIES FROM THE WARNING FOR
NOW...AS THE GRADIENT APPEARS WEAKER IN THESE AREAS. WINDS WILL
SUBSIDE QUICKLY LATE TOMORROW AFTERNOON. WRLY FLOW WILL WORK IN
BEHIND THE DEPARTING SHORTWAVE FOR TOMORROW NIGHT AND FRIDAY.
TEMPERATURES WILL BE VERY COOL TOMORROW WITH UPPER 50S AND LOW 60S
ACROSS WYOMING. UPPER 60S WILL BE COMMON ACROSS THE NEBRASKA
PANHANDLE. TEMPERATURES WILL MODERATE 7 TO 10 DEGREES ON FRIDAY.
LONG TERM...FRIDAY NIGHT THROUGH THROUGH WEDNESDAY...GFS...ECMWF AND
UKMET ALL IN GOOD AGREEMENT WITH SYNOPTIC PATTERN THROUGH THE MIDDLE
OF NEXT WEEK. ZONAL FLOW OVER THE WEEKEND WILL BACK TO SOUTHWEST
WINDS ALOFT FOR THE EARLY PART OF NEXT WEEK AS A TROUGH DIGS INTO
THE WESTERN STATES. NO SIGNIFICANT WEATHER SYSTEMS ARE EXPECTED AT
THIS TIME AND LITTLE IN THE WAY OF MOISTURE...SO WILL GO WITH DRY
GRIDS OVERALL BAR THE ISOLATED AFTERNOON OR EVENING SHOWER OR
THUNDERSTORM.
&&
.AVIATION...
MAIN AVIATION CONCERN WILL OF COURSE BE THE STRONG WINDS AND THE
RESULTING TURBULENCE. THE JET REMAINS SOUTH OF THE CWA...SO
BELIEVE THAT MOST TURBULENCE WILL BE BELOW 12000 FEET AGL THROUGH
THURSDAY. OTHERWISE...FREQUENT MVFR CEILINGS AND VISIBILITIES WILL
BE WEST OF THE SNOWY RANGE AT THE AIRPORTS AT KRWL AND KSAA.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
WYZ064-WYZ066-WYZ067-WYZ069.
HIGH WIND WARNING FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR
WYZ059-WYZ060-WYZ068-WYZ070.
NE...HIGH WIND WARNING FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR
NEZ001-NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
WEILANDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 832 PM MDT WED JUN 6 2007 WYZ064-066-067-069-080245- NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 832 PM MDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT AFTER MIDNIGHT. STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ALONG AND EAST OF THE LARAMIE RANGE THIS EVENING. WINDS WILL STRENGTHEN TO 45 MPH AND GUSTS TO 65 MPH AFTER MIDNIGHT. WIND GUSTS TO 75 MPH WILL BE POSSIBLE IN ELEVATIONS ABOVE 7000 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HIGH WIND WARNING CONTINUES THROUGH THURSDAY AFTERNOON. STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 TO 65 MPH WILL CONTINUE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND REPORTS AND OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-080245- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 832 PM MDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT STRONG WESTERLY WINDS WILL PERSIST TONIGHT. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH CAN BE EXPECTED OVERNIGHT. SNOW WILL FALL AT TIMES OVER THE SNOWY RANGE...ESPECIALLY ABOVE 8500 FEET. SMALL SNOW ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ON THURSDAY. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE ANTICIPATED ON THURSDAY. SNOW WILL CONTINUE TO FALL AT TIMES THURSDAY MORNING OVER THE SNOWY RANGE WITH ADDITIONAL SMALL ACCUMULATIONS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND REPORTS AND OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-068-070-080245- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- 832 PM MDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PERSIST OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WARNING IS IN EFFECT ON THURSDAY. STRONG WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED ON THURSDAY. THE WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS AS WELL AS LOCALIZED REDUCED VISIBILITIES IN BLOWING DIRT NEAR NEWLY PLOWED FIELDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND REPORTS AND OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26826, 26827, 26829.